EconPapers    
Economics at your fingertips  
 

The iterative instrumental variables method and the full information maximum likelihood method for estimating interdependent systems

Ejnar Lyttkens

Journal of Multivariate Analysis, 1974, vol. 4, issue 3, 283-307

Abstract: The "iterative instrumental variables" (IIV) method for estimating interdependent systems, originally referred to as a symmetric counterpart to the "fix-point" (FP) method, shares its symmetry properties with Durbin's iterative method for performing the "full information maximum likelihood" (FIML) estimation. Classical interdependent systems are considered and identities may occur among the structural equations. Alternative symmetric procedures for obtaining FIML estimates are also dealt with, including the sequential maximization of the likelihood function with respect to the coefficients of one structural equation at a time. Two recent estimation methods developed by Brundy and Jorgenson (1971, Review of Economics and Statistics 53, 207-224) as well as Dhrymes (1971, Austral. J. Statist. 13, 168-175) can be considered the second approximation of the IIV method and Durbin's method respectively with the first approximation obtained by the "ordinary instrumental variables" (OIV) method. In practice the second approximation depends heavily on the choice of initial instrumental variables, although the asymptotic distribution is not changed by the continued iteration.

Keywords: Instrumental; variables; interdependent; systems; full; information; maximum; likelihood (search for similar items in EconPapers)
Date: 1974
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(74)90034-7
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:4:y:1974:i:3:p:283-307

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:4:y:1974:i:3:p:283-307